MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSADIAL HUMERAL HEAD IMPACTOR; INSTURMENT/EXTREMITIES

ZIMMER BIOMET, INC. VERSADIAL HUMERAL HEAD IMPACTOR; INSTURMENT/EXTREMITIES
Catalog Number 407297
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.Visual examination of the returned product identified dents and dings noticed on the strike plate.The tip is broken into 3 pieces.Fracture surface artifacts of hackle marks, river lines, and a possible bending hinge suggest the bending overload failure mode.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that while the surgeon was impacting the implant into the patient the tip of the instrument fractured into three pieces.All pieces were removed from the patient.There was no patient harm or consequences reported.

Brand Name
VERSADIAL HUMERAL HEAD IMPACTOR
Common Device Name
INSTURMENT/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19483380
Report Number0001825034-2024-01519
Device Sequence Number18226798
Product Code HWA
UDI-Device Identifier00887868505652
UDI-Public(01)00887868505652(11)230317(10)65680015
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number407297
Device Lot Number65680015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown